Volume 20, issue 2 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Volume and homology growth of aspherical manifolds

Roman Sauer

Geometry & Topology 20 (2016) 1035–1059
Abstract

(1) We provide upper bounds on the size of the homology of a closed aspherical Riemannian manifold that only depend on the systole and the volume of balls. (2) We show that linear growth of mod p Betti numbers or exponential growth of torsion homology imply that a closed aspherical manifold is “large”.

Keywords
homology growth, aspherical manifolds, residually finite groups
Mathematical Subject Classification 2010
Primary: 53C23
Secondary: 20F69, 57N65
References
Publication
Received: 10 September 2014
Revised: 2 May 2015
Accepted: 9 June 2015
Published: 28 April 2016
Proposed: Benson Farb
Seconded: Dmitri Burago, Martin Robert Bridson
Authors
Roman Sauer
Fakultät für Mathematik
Karlsruhe Institute of Technology
Institut für Algebra und Geometrie (IAG), AG Topologie
Englerstr. 2
D-76131 Karlsruhe
Germany